Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Burning eyes, headache and fluttering in chest. Taking bioidentical hormones. Is it related to blood sugar?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3527 Questions
I am a woman 54 years old and have had burning eyes, headache ( feels like pressure), tingling sensation on upper lip and fluttering in my chest off and on for several months. It seems to get worse later in the day - the more stress I'm under and if I haven't eaten. I don't have it when I run or do yoga. Fluttering in chest seems worse when I'm laying down. I've tried eye drops for dry eye -does not do much. I do take prescription sleeping pills and bioidentical hormones. Could it be relayed to blood sugar or high blood pressure? My blood pressure was normal 3 months ago and I weigh 125 pounds and am 5' 5" tall. I am at a loss.
Posted Fri, 1 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Albana Sejdini 54 minutes later
Brief Answer:
Please refer to the answer below

Detailed Answer:

The burning in your eyes could be related to any local eye problems: allergy, increased eye pressure (glaucoma) or because of your job (computer-related if any).

Other than the dry eye drops, I would suggest to consult and ophtalmologist to determine the real culprit of eye burning.

Meanwhile, I'd suggest to take proper care of your eyes, I usually advise my patients as following:

1. Wash the eyes with warm water and baby gentle shampoo - 1 part shampoo, 5 parts water. Take an ear-cotton and deep into this mixture (shampoo-water) and then, sweep your eyelid from the XXXXXXX part.

2. Then, can wash with warm water only.

3. After that, sweep with an ear-cotton deepened into chamomile tea.

With regards to fluttering in your chest on and off, I would suggest to consult a cardiologist to do the Holter testing for cardiac rhythm (24 hour measurement of cardiac rhythm) to identify any underlying problem.

If that is normal and other cardiac tests (ECG, Echo, etc) are ok, then, most probably it is related to neurological problems and should be evaluated by a neurologist.

I would suggest to take some chamomile tea before sleeping together with your sleeping pills, drink more water, avoid stimulants (like coffee, energy drinks, high calorie foods, etc.) and try to have light meals at dinner such as greens salad with a roasted bread or yoghurt (Greek style), etc.

If you are worried about your blood sugar, you can perform the fasting blood sugar test, HbA1C and oral glucose tolerance test.

Try to get more physical activity to be healthy and to make you sleep better at night.

Hope it answered to your inquiry! If you have more concerns, do not hesitate to contact me!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor